Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An antibasis result for graphs of infinite Borel chromatic number

Authors: Clinton T. Conley and Benjamin D. Miller
Journal: Proc. Amer. Math. Soc. 142 (2014), 2123-2133
MSC (2010): Primary 03E15; Secondary 28A05, 37A20
Published electronically: March 5, 2014
MathSciNet review: 3182030
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We answer in the negative a question posed by Kechris-Solecki-Todorcevic as to whether the shift graph on Baire space is minimal among graphs of indecomposably infinite Borel chromatic number. To do so, we use ergodic-theoretic techniques to construct a new graph amalgamating various properties of the shift actions of free groups. The resulting graph is incomparable with any graph induced by a function. We then generalize this construction and collect some of its useful properties.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03E15, 28A05, 37A20

Retrieve articles in all journals with MSC (2010): 03E15, 28A05, 37A20

Additional Information

Clinton T. Conley
Affiliation: Department of Mathematics, 584 Malott Hall, Cornell University, Ithaca, New York 14853

Benjamin D. Miller
Affiliation: Institut für mathematische Logik und Grundlagenforschung, Fachbereich Mathematik und Informatik, Universität Münster, Einsteinstraße 62, 48149 Münster, Germany

Received by editor(s): September 4, 2011
Received by editor(s) in revised form: June 26, 2012, and June 28, 2012
Published electronically: March 5, 2014
Additional Notes: The authors were supported in part by SFB Grant 878.
Communicated by: Julia Knight
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society